MAUDE Adverse Event Report: ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Model Number 11403002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 01/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This medwatch is not to report a device malfunction, but to report an adverse patient effect during the procedure.There was no report of a device malfunction during the procedure.It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A nurse practitioner reported an issue with a nevertouch 65cm kit.During a left leg gsv evlt procedure, the patient, according to the doctor, had a suspected allergic reaction to the tumescent mixture.The patient's face became flush and reported a tingling in her face, as well as a tightness in her jaw and mid to lower back.At this time, the nt fiber and sheath had already been placed in the vein.The reaction occurred within 10 seconds of administering the tumescent.The physician immediately stopped the tumescent infiltration and began to monitor vital signs.The patient's vital signs did not return to normal; therefore, the physician asked for their support team to come in.The patient was treated with lidocaine at the access site.After several minutes, vitals returned to normal and the patient was sent to an exam room where staff monitored her for several more minutes where the patient was administered benadryl.After feeling unwell again, the medical team took the patient to the emergency room.Upon follow up with the nurse practitioner, the angiodynamics territory manager learnt that the patient was "going home from the emergency room" and her vitals are "back to baseline".
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The fiber sample was not returned for evaluation since there was no report of fiber or generator malfunction during the procedure, just the patient adverse event reaction to the tumescent.In fact, the procedure was aborted prior to firing the laser.The customer's reported complaint description of patient allergic reaction (face became flush and reported a tingling in her face, as well as a tightness in her jaw and mid to lower back) could not be confirmed given the patient centric nature of this serious adverse event.The allergic reaction is likely due to the tumescent injection as the patient symptoms were exhibited within 10 seconds of administering the tumescent.The patient was treated with benadryl and eventually taken to emergency room for monitoring.No fiber sample was returned for evaluation since there was no report of fiber or generator malfunction during the procedure, just the patient adverse event reaction to the tumescent.Reaction to the anesthetic tumescence is cautioned in the instructions for use, which is supplied to the end user with this catalog number, states: "the potential complications include but are not limited to the following: vessel perforation, thrombosis, pulmonary embolism, phlebitis, hematoma, infection, skin pigmentation alteration, neovascularization, paresthesia due to thermal damage of adjacent sensory nerves, anesthetic tumescence, non-target irradiation, hemorrhage, necrosis, dehp exposure, skin burns and pain".A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use which is supplied to the end user with this catalog number states, "the potential complications include but are not limited to the following: vessel perforation, thrombosis, pulmonary embolism, phlebitis, hematoma, infection, skin pigmentation alteration, neovascularization, paresthesia due to thermal damage of adjacent sensory nerves, anesthetic tumescence, non-target irradiation, hemorrhage, necrosis, dehp exposure, skin burns and pain".The user manual (man/31/0075), which is supplied to the user with this unit contains the following warnings and statements: "clinical warnings: as with any conventional surgical operations, adverse reactions may occur following treatment", "irradiation of any substance or material other than the target treatment of varicose veins and varicosities may result in a laser burn", "contraindications: the venacure 1470 laser is contraindicated for: · patients with thrombus in the vein segment to be treated · patients with an aneurysmal section in the vein segment to be treated · patients with peripheral artery disease as determined by an ankle-brachial", and, "potential complication: the potential for complications exists, including: · vessel perforation · thrombosis· pulmonary embolism· phlebitis· hematoma· infection· skin pigmentation alteration· neovascularization· paresthesia due to thermal damage of adjacent sensory nerves· anesthetic tumescence· non-target irradiation· hemorrhage· necrosis· dehp exposure· skin burns and pain(this is not an exhaustive list.)".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE NEVERTOUCH FIBER
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key16232592
Report Number1319211-2023-00001
Device Sequence Number6332118
Product Code GEX
UDI-Device IdentifierH787114030020
UDI-PublicH787114030020
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number11403002
Device Catalogue Number11403002
Device Lot Number5758859
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date01/24/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age50 YR
Patient SexFemale
Patient Weight121 KG